Advertisement

Computing

, Volume 41, Issue 1–2, pp 153–162 | Cite as

On the convergence of an iterative method for bounding the inverses of an interval matrix

  • J. Herzberger
Short Communications

Abstract

An iterative method for improving an initial inclusion for the inverses of an interval matrix is [roposed. For this we prove a convergence theorem with sufficient conditions on the width of the interval matrix in question and of the initial inclusion so that our method yields an improvement. Numerical examples are discussed.

AMS Subject Classification

65 G 10 

Key words

Interval analysis matrix inversion 

Über die Konvergenz eines Iterationsverfahrens zur Einschließung der Inversen einer Intervallmatrix

Zusammenfassung

Ein Iterationsverfahren zur Verbesserung einer Ausgangseinschließung für die Inversen einer Intervallmatrix wird vorgeschlagen. Für dieses wird eine Konvergenzaussage bewiesen mit hinreichenden Bedingungen an die Durchmesser der fraglichen Intervallmatrix und der Ausgangseinschließung, so daß das Verfahren eine Verbesserung bringt. Numerische Beispiele werden besprochen.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Alefeld, G., Herzberger, J.: Introduction to Interval Computations. New York: Academic Press 1983.Google Scholar
  2. [2]
    Filippovich, E. I.: The effect of rounding errors in iterational processes. U.S.S.R. Comput. Maths. Math. Phys.25, 7–13 (1985).Google Scholar
  3. [3]
    Herzberger, J.: Remarks on the interval version of Schulz's method. Computing39, 183–186 (1987).Google Scholar
  4. [4]
    Kantorovich, L. V., Akilov, G. P.: Functional Analysis. Oxford: Pergamon Press 1982.Google Scholar
  5. [5]
    Kulisch, U. (ed.): PASCAL-SC. Information Manual and Floppy Disks Stuttgart: Teubner-Wiley Series in Computer Science 1987.Google Scholar
  6. [6]
    Schmidt, J. W.: Einschließung inverser Elemente durch Fixpunktverfahren. Numer. Math.31, 313–320 (1978).Google Scholar
  7. [7]
    Schmidt, J. W.: Two-sided approximations of inverses, square-roots and Cholesky factors. In: Computational Mathematics. Banach Center Publications13, 483–497 (1984).Google Scholar
  8. [8]
    Vandergraft, James, S.: Introduction to Numerical Computations: New York: Academic Press 1978.Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • J. Herzberger
    • 1
  1. 1.Fachbereich MathematikUniversität OldenburgOldenburgFederal Republic of Germany

Personalised recommendations